Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 10, NWS Albuquerque, NM

February 26, 2009

NWS Albuquerque, NM issued this wind advisory at Feb 26, 2009, 10:06 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 10:06 AM MST (17:06 UTC)
Expired
Feb 26, 2009, 3:32 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 261706
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1006 AM MST THU FEB 26 2009

...STRONG WINDS TO CONTINUE ALONG EASTERN SLOPES OF THE CENTRAL MOUNTAINS...

.A STRONG JET STREAK ALOFT WILL CONTINUE TO PUSH OVER NORTHERN AND
CENTRAL NEW MEXICO. THIS WILL ALLOW STRONG WINDS ALOFT TO
CONTINUE TO MIX DOWN TO THE SURFACE IN AREAS TO THE LEE OF THE
CENTRAL MOUNTAINS. STRONGEST WINDS ARE EXPECTED DOWNWIND OF
SUMMITS AND RIDGE TOPS AS AIR RAPIDLY DESCENDS DOWN THE EASTERN
SLOPES OF THESE PEAKS. WINDS ARE EXPECTED TO DIMINISH SHORTLY
AFTER SUNSET.

NMZ005-270000-
/O.CAN.KABQ.HW.W.0005.000000T0000Z-090226T1700Z/
/O.NEW.KABQ.WI.Y.0010.090226T1706Z-090227T0000Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
1006 AM MST THU FEB 26 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WEST AND NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 20
TO 35 MPH WITH GUSTS TO AROUND 50 MPH IN PORTIONS OF
COLFAX...MORA...AND SAN MIGUEL COUNTIES THROUGH THE LATE
AFTERNOON. THE STRONGEST WINDS WILL FAVOR EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS AND AREAS DOWNWIND OF SUMMITS AND RIDGE
TOPS. THIS INCLUDES THE COMMUNITIES OF RATON...SPRINGER AND WAGON
MOUND...AS WELL AS INTERSTATE 25. AREAS EAST OF THE INTERSTATE 25
CORRIDOR WILL LIKELY SEE WEAKER WINDS WITH THE EXCEPTION OF THE
JOHNSON AND BARTLETT MESAS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011-012-016>018-270000-
/O.NEW.KABQ.WI.Y.0010.090226T1706Z-090227T0000Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO...FORT SUMNER
1006 AM MST THU FEB 26 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG WEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY LATE MORNING
OVER MUCH OF CENTRAL NEW MEXICO. THESE STRONG WINDS WILL CONTINUE
INTO THE LATE AFTERNOON WITH OCCASIONAL GUSTS UP TO 50 MPH. AREAS
MOST LIKELY TO SEE THESE STRONG GUSTS WILL REST DOWNWIND OF
SUMMITS AND RIDGE TOPS AS STRONG WINDS ALOFT FLOW DOWN EASTERN
SLOPES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 262232
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MST THU FEB 26 2009

...WINDS DECREASING THROUGH THE REMAINDER OF THE AFTERNOON...

NMZ005-011-012-016>018-262345-
/O.CAN.KABQ.WI.Y.0010.000000T0000Z-090227T0000Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...CARRIZOZO...RUIDOSO...FORT SUMNER
332 PM MST THU FEB 26 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED IN SPEED OVER MUCH OF NORTHEASTERN AND
CENTRAL NEW MEXICO. HOWEVER...MODERATE WINDS WILL BE COMMON
THROUGH THE REMAINDER OF THE AFTERNOON ALONG EASTERN SLOPES AND
AREAS DOWNWIND. OCCASIONAL GUSTS UP TO 40 MPH WILL BE POSSIBLE
BEFORE SUNSET WITH DIMINISHING WINDS THEREAFTER.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 26, 8:00 AM MST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 26, 8:00 AM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 AM MST THU FEB 26 2009

.UPDATE...
ISSUED A HIGH WIND WARNING FOR THE NE HIGHLANDS UNTIL 10 AM MST DUE
TO A MOUNTAIN WAVE WHICH HAS ESTABLISHED THERE. SATELLITE IMAGERY
DEPICTS THE WAVE IS DEEP ENOUGH TO EVAPORATE CIRRUS CROSSING THE
AREA. MODELS DEPICT THE 700 MB WIND SPEED MAXIMUM DROPPING SOUTH AND
RELAXING BY LATE MORNING.

&&

.PREV DISCUSSION...
ANOTHER DAY OF BREEZY TO WINDY CONDITIONS EXPECTED MAINLY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS A BROAD AND DIFFUSE WIND
SPEED MAXIMUM PERSISTS OVER THE STATE IN ZONAL FLOW ALOFT. VERY
LOW HUMIDITIES WILL AGAIN RETURN LATE THIS MORNING THROUGH THE
AFTERNOON IN CENTRAL AND EASTERN AREAS CAUSING MORE FIRE WEATHER
CONCERNS. A WEAK UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES
NORTH OF NM TODAY...USHERING COOLER TEMPERATURES ALOFT AND SOME
COOLING AT THE SURFACE AS WELL. HOWEVER...HIGHS WILL REMAIN 9 TO
18 DEGREES ABOVE NORMAL WITH THE HIGHEST DEVIATIONS IN THE EAST.
FEWER HIGH TEMPERATURE RECORDS ARE LIKELY TO BE SET TODAY...WITH
THE MOST LIKELY LOCATIONS BEING IN THE ABQ
FOOTHILLS...MORIARTY...ROSWELL AND PORTALES.

WINDS ALOFT WILL WEAKEN ENOUGH FOR A REPRIEVE FROM FIRE WEATHER
CONCERNS FRIDAY THROUGH THE WEEKEND. A WEAK BACK DOOR COLD FRONT
WILL DROP THROUGH THE PLAINS TONIGHT...BEFORE A STRONGER FRONT
DROPS SOUTHWARD THROUGH THE ENTIRE AREA ON FRIDAY NIGHT. AS A
RESULT...HIGH TEMPERATURES WILL DROP TO AS MUCH AS 9 DEGREES BELOW
NORMAL IN THE EAST ON SATURDAY WHILE THE WEST REMAINS 6 TO 10
DEGREES ABOVE NORMAL. THE UPPER LEVEL TROUGH DRIVING THE STRONGER
FRONT FRIDAY NIGHT MAY HELP TO TRIGGER A FEW SHOWERS IN THE
NORTHERN MOUNTAINS AND NORTHEAST PLAINS FRIDAY NIGHT AS WELL...BUT
LITTLE OR NO ACCUMULATION IS EXPECTED.

A QUICK MOVING RIDGE OF HIGH PRESSURE WILL CROSS THE AREA ON
SUNDAY WITH REBOUNDING TEMPERATURES. OTHERWISE...DRY WEATHER
CONDITIONS WILL CONTINUE THROUGH THE FIRST PART OF THE COMING
WORK WEEK. A TROUGH WILL DIG INTO THE PACIFIC NORTHWEST AS A
STRONGER POLAR JET CROSSES NM MONDAY AND TUESDAY...BEARING MORE
AND POSSIBLY MORE WIDESPREAD FIRE WEATHER CONCERNS.

44

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS THROUGH TONIGHT AND
BEYOND. WIND GUSTS BETWEEN 35 AND 50 KTS WILL BE POSSIBLE NEAR AND
EAST OF MOUNTAIN TOPS ALONG THE CENTRAL MOUNTAIN CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43

&&

.FIRE WEATHER...
MODERATE TO STRONG WEST TO EAST FLOW ALOFT WILL PERSIST TODAY
BUT THESE WINDS WILL TEND TO DIMINISH SOMEWHAT BETWEEN THIS MORNING
AND THIS AFTERNOON. VERY LOW DAYTIME HUMIDITY AND BREEZY TO WINDY
CONDITIONS WILL BE THE RULE TODAY FROM THE CENTRAL MOUNTAIN CHAIN
EAST TO THE TEXAS BORDER WITH THE EXCEPTION OF THE FAR NORTHEAST
PLAINS WHERE WINDS WILL BE IMPEDED SOMEWHAT FROM REACHING THEIR FULL
POTENTIAL BY A WEAK WINDSHIFT THAT REACHES THAT AREA BETWEEN MIDDAY
AND MID AFTERNOON. THE MOST CRITICAL COMBINATION OF LOW HUMIDITY AND
STRONG WIND IS LIKELY FROM JUST EAST OF THE SANDIA AND MANZANO
MOUNTAINS TO QUAY...CURRY...AND ROOSEVELT COUNTIES AS WELL AS UP THE
INTERSTATE 25 CORRIDOR TO A LITTLE WAYS NORTH OF LAS VEGAS THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING FOR ZONES 103...107...AND 108. THE
CONCHAS LAKE REGION MAY SEE BETWEEN 1 AND 3 HOURS OF CRITICAL
CONDITIONS THIS AFTERNOON...BUT FARTHER TO THE NORTHEAST IN MOST OF
HARDING AND UNION COUNTIES WIND SPEEDS ARE EXPECTED TO STAY BELOW
CRITICAL. THEREAFTER A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN
FROM THE WEST FRIDAY NIGHT. FRIDAY WILL BRING LIGHTER WINDS TO MOST
OF THE FORECAST AREA...THOUGH BETWEEN 1 AND 3 HOURS OF CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE IN PORTIONS OF EAST AND CENTRAL
TORRANCE COUNTY IN THE AFTERNOON.

DRY CONDITIONS ARE FORECAST THROUGH AT LEAST THE WEEKEND WITH SOME
SLIGHT POTENTIAL FOR MOISTURE TO SEEP INTO NORTHWEST NEW MEXICO
EARLY NEXT WEEK. BUT NO HIGH OR EVEN MODERATE CHANCES OF REALLY
SIGNIFICANT RAIN OR SNOW ARE IN THE FORECAST THROUGH AT LEAST
TUESDAY.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  32  60  27 /   0   0   0   0
GALLUP..........................  62  24  61  20 /   0   0   0   0
GRANTS..........................  65  23  62  21 /   0   0   0   0
GLENWOOD........................  75  32  70  31 /   0   0   0   0
CHAMA...........................  53  18  51  14 /   0   0   5  10
LOS ALAMOS......................  59  27  58  24 /   0   0   0   5
RED RIVER.......................  49  22  48  15 /   0   0   0  10
TAOS............................  58  21  54  18 /   0   0   0   5
SANTA FE........................  62  30  61  29 /   0   0   0   5
SANTA FE AIRPORT................  64  31  63  28 /   0   0   0   5
ESPANOLA........................  66  26  65  24 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  69  39  67  37 /   0   0   0   0
ALBUQUERQUE VALLEY..............  70  33  68  30 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  68  40  66  38 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  70  36  68  33 /   0   0   0   0
SOCORRO.........................  75  34  72  29 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  57  31  58  28 /   0   0   0   0
MORIARTY/ESTANCIA...............  65  26  65  24 /   0   0   0   0
CARRIZOZO.......................  72  37  70  28 /   0   0   0   0
RUIDOSO.........................  65  35  63  28 /   0   0   0   0
RATON...........................  66  26  57  21 /   0   0   0  10
LAS VEGAS.......................  66  30  63  22 /   0   0   0   5
ROY.............................  66  32  59  25 /   0   0   0   5
CLAYTON.........................  70  30  56  23 /   0   0   5  10
SANTA ROSA......................  76  33  70  28 /   0   0   0   0
TUCUMCARI.......................  78  33  69  29 /   0   0   5   5
FORT SUMNER.....................  78  32  72  24 /   0   0   0   0
CLOVIS..........................  77  34  68  28 /   0   0   0   5
PORTALES........................  80  32  69  23 /   0   0   0   5
ROSWELL.........................  86  43  78  38 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-107-108.

&&

44/43
Hazardous weather outlook, Feb 26, 10:00 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MST THU FEB 26 2009

NMZ001>021-026-271300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM MST FOR PARTS
OF THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS
AND EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR AREAS JUST EAST OF
THE CENTRAL MOUNTAIN CHAIN FROM THE NORTHEASTERN HIGHLANDS SOUTHWARD
INTO THE CENTRAL HIGH PLAINS AND INTO THE SOUTH CENTRAL HIGH
COUNTRY. WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH
WILL BE POSSIBLE THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO
RETURN TO MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN MONDAY...TUESDAY AND WEDNESDAY. STRONG WEST WINDS MAY BECOME
QUITE WIDESPREAD ON WEDNESDAY...WHEN SPEEDS COULD REACH 25 TO 35
MPH WITH GUSTS TO 50 MPH EVERYWHERE EXCEPT THE NORTHWEST PLATEAU.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44/52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:47 AM MSTRed Flag WarningABQ11 hr
Feb 26, 7:52 AM MSTHigh Wind WarningABQ2 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.